I have been on 60mgs of Cymbalta taken each morning for 10 years plus - depression was well controlled until recently - now anxiety is a major issue and depression not far away. I have been advised to increase from 60mg am to 60mg am and 20 0r 30 mg at night - is there evidence that this will make sleep difficult ?
It depends, to some somnolence is a common side effect and to insomnia is also a common side effect. It varies from person to person, as we all react to medications uniquely it may cause somnolence or insomnia. The only way to see is to try taking a small dose at night.
After 10 years it may just be time to consider switching rather than increasing like that. Once you mess with the dose you can expect a resurgence of anxiety and for 2-3 weeks it will subside. The med never helped me sleep, gave me weird dreams, but that's me not you. If you do switch be sure to allow many months of supervised gradual reduction and be rid of it before trying something else.
Hello. I have had the experience after only 2 months on this poison that what used to be my norm of a nights sleep at 7-8 hours is now 3-4 and I am trying desperately to find a way off of it for this and many other frightening reasons. Be cautious in making your choices with this one.
Hi, a lot of people have reported insomnia while taking Cymbalta. Adding a night time dose could cause you to have problems with sleep... It may be an idea to discuss adding a new medication to deal with the anxiety, rather than increasing the dose of Cymbalta?
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Sep 2010 • 1 answer
Updated 22 Sep 2010 • 1 answer
Updated 5 Dec 2014 • 4 answers
Updated 26 Jul 2018 • 1 answer
Updated 5 Oct 2018 • 3 answers